Discussions that mention cimetidine

Lymphomas board


Singer,

I copied and pasted this
Zoloft that is taken with certain drugs, the effects of either could be increased, decreased, or altered. It is especially important to check with your doctor before combining Zoloft with the following:

Antidepressants that boost serotonin such as Paxil and Prozac
Other antidepressants, including tricyclics such as Elavil and Pamelor
Cimetidine (Tagamet)
Diazepam (Valium)
Digitoxin (Crystodigin)
Flecainide (Tambocor)
Lithium (Eskalith, Lithobid)
Over-the-counter drugs such as cold remedies
Propafenone (Rythmol)
Sumatriptan (Imitrex)
Tolbutamide (Orinase)
Warfarin (Coumadin)

If you are using the oral concentrate form of Zoloft, do not take disulfiram (Antabuse)
Also it is not recommended to take with any kind of nonsteriodal anti-inflammatory drugs, such as Motrin, Advil, Ibuprofen, etc. All these are
OTC drugs which as you know comes under many names. It can cause stomach bleeding.:

If you are already having a weird feeling at 25mg. I would not take it unless you feel you can tolerate the drug when it needs to be increased. The starting dose is usually 50mg. and it can take up to 8 weeks to reach max,
therapeutic levels. That reflects a cost of 280.00 for 2 months just to see if it works. She should have given you samples to see what works best for you like you said. She seems to be insensitive to your angst and I would kick her to the curb. You have to have trust in someone that you are pouring your heart out to and she has already made a bad impression on you that is not going to make you want to open up to her. That drug should not induce any kind of reaction with one pill so I think you are right about not taking it. You may be sensitive to the drug in combination with everything else you are taking.

If you are having anxiety I am sure it is solely based on the fact that you are
dealing with cancer and all the unknown factors that come with any disease
that can be life threatening. I do not know of anyone who would not be anxious, depressed and fearful. Based on that alone she should have been able to give you something that is fast acting and given only when the anxiety is exacerbated. Other issues you have that are now brought to the surface can be worked through when your head is not reeling from everything else. It is not unusal to reflect upon your life when you are facing a serious illness. All the things that have been surpressed because life keeps us busy and we have no time to reflect upon these things are suddenly staring us in the face. I would not go back to her as she is not what you need at this time. Ask your oncologist for something to take the edge off your anxiety.

Yes you are right antidepressants can make you anxious, depressed, nervous and cause stomach problems, rashes, headaches and a list of other things including sleeplessness, tingling in hands and feet, etc.

You are not paranoid. It is healthly to question the why's and whats. Just because she is a doctor does not make her treatment the right one for you.


Follow your instincts and it will lead you to the right place. You are the captain of your ship so tell her to jump overboard.

Hope that this helps...Linda